Quick question, side effect of Coreg? Carvedilol?

A lot of you know I've been taking the 25mg twice daily Carvedilol/Coreg for two weeks now. I noticed with the previous dose that I'm getting blurred vision a lot. Now with the bigger doseage, it's really irritating. I have to take my glasses off because my vision is no better with them on. Will I eventually adjust to this side effect? Or will I end up taking less Carvedilol? Yes, I did send a message to my doctor, but he hasn't responded yet. 


6 Comments

Yep..

by USMC-Pacer - 2024-03-14 22:30:54

A quick Duck Duck Go :) search confirms that is a side effect. I can't help as I only take 6.25mg twice per day. My DOC wanted to up my Entresto instead of the Carvedilol. Most of these DRs get the dose as high as you can tolerate, and it sounds like you are there. Shooting from the hip here; maybe cut that dose in half and up whatever else you are on?? Are you taking Entresto? Or another ACE Inhibitor? I'm sure your DOC has dealth with this before and will have some ideas. Sorry I can't be more helpful :)

Entresto isn't an option

by R2D2 - 2024-03-14 22:58:15

Generally speaking, I'm trying to avoid new meds, especially ones that are typically going to cause me more severe side effects. Entresto already gave me non-negotiable side effects, and being a redhead and super sensitive to every new prescription,  I hesitate playing Russian roulette with the side effects. 

I don't know what my doc will say, but he's not keen on trying new drugs with me either, it seems like most everything I've tried, I don't tolerate very well. 

"being a redhead and super sensitive"

by USMC-Pacer - 2024-03-15 01:35:30

Hahaha.. I've heard to look out for the redheads! :)

I'm not a lover of meds either. It is absolutely a balancing act! For me, Entresto doesn't cause me much side effects aside what it takes from my pocket. At some point I'd like to switch to some other more reasonable $$$ ACE inhibitor that may work just as well. Is it even helping? I have no idea. All my cardiac testing is coming up next month and I'm hoping this device is doing what is supposed to be doing and I would love nothing more than to titrate down from these meds. Hang in there.. they will find the right course for you! 

You may need a dosage adjustment or to try another medication

by Gemita - 2024-03-15 04:49:25

Janene, blurred vision is a real problem with some of our meds because of the possibility of having a fall or an accident and causing more harm than good.  It could be that this will settle but it might mean that the dose needs to be reduced. 

I had blurred vision with an anti arrhythmic medication and couldn’t tolerate it at higher doses.  Needless to say it was eventually stopped.  Stopping a beneficial med may not be an option for you, so you may need to reduce the dose or perhaps your doctor could try you on something else. 

All treatments are trial and error unfortunately until we find something that works for us.  There will be other meds out there that could be tried and I hope your doctor will respond quickly and will address this potentially dangerous side effect.  You shouldn’t have to tolerate it for too long.  You need to stay on your feet and to stay safe above all else.

Another thought

by Gemita - 2024-03-15 07:46:13

I would ask whether a prolonged release or controlled release version, or another version of your Carvedilol med can be tried to see whether the vision problems you are getting can be relieved?  Often changing the form of delivery of a med is all that might be needed to help with tolerance. 

I think you are on twice daily dosing.  Perhaps once daily, controlled release might suit better, will be distributed evenly, gradually over a period instead of hitting the blood stream and the patient too quickly!  Once a dose of Carvedilol is taken, it takes up to 50 hours to leave the system entirely so you might be better with once daily dosing.  Cannot do any harm to ask Janene?

Hubby had a similar problem with a heart med until they changed it to timed release and his dizziness eased considerably

Carvedilol

by Grateful Heart - 2024-03-15 20:07:26

I have a CRT-D and I've been on Carvedilol 12.5mg  twice a day for about 15 years. as well as other meds.  I don't like taking all these meds but my condition has greatly improved so I don't see me stopping them now.  CHF, SSS, LBBB, and enlarged heart which is no longer enlarged.  I do think diet and exercise helped as well.  My EF went from 24% to 50% in about 6 months and then 55% by the end of one year.  Not all meds will work favorably for everyone of course.

Having said that, I experienced eye problems, dry eyes and allergy in my eyes that I never thought to attribute to any meds.  In fact, I attributed it to aging (I was about 62 at the time, 67 now) so at this point, who knows!   

I too am very sensitive to many things but never connected it.  (I love learning new things).   

On a side note:  I recently had a skin test for 36 possiby allergens due to inflammed facial skin from some moisturizers.  All came back fine except positive for Neosporin and Bacitracin of all things.  Who ever heard of being allergic to that??  It turns out it's the neomycin.    

I hope you get some answers and relief.  

Grateful Heart 

You know you're wired when...

The dog’s invisible fence prevents you from leaving the backyard.

Member Quotes

My pacemaker is the best thing that every happened to me, had I not got it I would not be here today.